Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 6, 2006, 3:35 PM MDT for Utah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 3:35 PM MDT (21:35 UTC)
- Expired
- Aug 6, 2006, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 163 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 062135 FFWSLC UTC049-070030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL UTAH COUNTY IN UTAH... * UNTIL 630 PM MDT. * AT 332 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER SPANISH FORK CANYON AND OVER HIGHWAY 6. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3990 11160 3994 11128 4011 11131 4012 11158 $$ HALL
2 follow-up statements
000 WGUS75 KSLC 062322 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 521 PM MDT SUN AUG 6 2006 UTC049-070030- UTAH UT- 521 PM MDT SUN AUG 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL UTAH COUNTY... AT 512 PM MDT...THUNDERSTORMS HAVE MOVED AWAY FROM THE WARNING AREA. HOWEVER STREAMS AND CREEKS IN THE SPANISH FORK CANYON ALONG ROUTE 6 WILL CONTINUE TO RUN VERY HIGH THROUGH 630 PM. LAT...LON 3990 11160 3994 11128 4011 11131 4012 11158 $$ TARDY
000 WGUS75 KSLC 070026 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 624 PM MDT SUN AUG 6 2006 UTC049-070034- UTAH UT- 624 PM MDT SUN AUG 6 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR CENTRAL UTAH COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT LIGHT SHOWERS CONTINUE IN UTAH COUNTY. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING BUT FLASH FLOODING HAS ENDED. LAT...LON 3990 11160 3994 11128 4011 11131 4012 11158 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:36 AM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 6, 10:36 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT SUN AUG 6 2006 .SYNOPSIS...AN UPPER-LEVEL RIDGE IN PLACE TO THE EAST WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA THROUGH TUESDAY. A TROUGH OVER THE NORTHERN CALIFORNIA COAST WILL SLOWLY MOVE OVER THE THE GREAT BASIN THROUGH WEDNESDAY. && .DISCUSSION...A SERIES OF WEAK DISTURBANCES MOVING OVER THE AREA ARE CLEARLY VISIBLE ON SATELLITE IMAGERY. MOISTURE APPEARS TO BE MORE LIMITED OVER THE SOUTHWEST BEHIND THE FIRST DISTURBANCE. SURFACE DEWPOINTS HAVE DROPPED TO UPPER 30S TO LOWER 40S. NORTHERN... EASTERN...AND SOUTHEASTERN PORTIONS OF THE AREA REMAINS MOIST THOUGH...AND WITH DISTURBANCE MOVING OVER THE AREA...FOCUS FOR CONVECTION WILL BE OVER THESE AREAS. GFS AND NAM BOTH INDICATE BEST LOW-LEVEL MOISTURE OVER SOUTHEAST PORTION OF THE AREA. FLOW REMAINS LIGHT OVER THE AREA SO SOME STORMS MAY BE SLOW-MOVING. DISTURBANCE MOVING OVER THE AREA IS THE FIRST OF MANY ASSOCIATED WITH THE TROUGH ALONG THE WEST COAST. NAM AND GFS INDICATE ANOTHER SHORTWAVE PUSHING OVER THE AREA TONIGHT. THIS SHORTWAVE APPEARS TO BE WHAT IS CURRENTLY COMING ASHORE NEAR POINT CONCEPTION IN SOUTHERN CALIFORNIA. MAIN CONCERN IS HOW MUCH MOISTURE WILL BE IN PLACE FOR TONIGHT. MIXING RATIOS DROP OFF ESPECIALLY ALONG THE NEVADA-UTAH BORDER...THE AREA CLOSEST TO THE WAVE. NAM AND GFS SEEM TO BE EXCITED ABOUT THE WAVE THOUGH. POPS WILL BUMPED TONIGHT THROUGH WEDNESDAY DUE TO TROUGH DYNAMICS OVER THE AREA. MAIN TROUGH ENERGY SLIDES OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. GFS INDICATES 90 KNOT JET PUSHING OVER THE AREA TUESDAY MORNING. NAM IS SLIGHTLY WEAKER...BUT IN STILL GOOD AGREEMENT WITH THE GFS AS FAR TIMING OF BEST JET DYNAMICS. INTERESTING TO NOTE THAT THE UKMET HOLDS THE TROUGH BACK A BIT...DELAYING BEST DYNAMICS BY ABOUT 6-12 HOURS. RIDGE SHOULD REDEVELOP FOR LATE WEEK AS ECMWF SUGGESTS. BUT A NEW GFS SOLUTION HAS DEVELOPED...TENDING TO WANT TO BRING A BROADER TROUGH OVER THE AREA FOR LATE WEEK. FORECAST WILL BE CONSERVATIVE FOR NOW...KEEPING A MEAN RIDGE OVER THE AREA. && .AVIATION...LAKE BREEZE CIRCULATION SEEMS TO BE ON TRACK WITH THE CURRENT FORECAST. THERE IS A 10 PERCENT CHANCE THE KSLC TERMINAL COULD SEE A THUNDERSTORM DEVELOP EARLY THIS AFTERNOON...BETWEEN THE HOURS 18Z AND 21Z. && .FIRE WEATHER...SEVERAL NEW STARTS WERE REPORTED ACROSS NORTHWEST UTAH THIS MORNING...RESULTING FROM DRY LIGHTNING OVERNIGHT. WITH A COUPLE OF EXCEPTIONS...MOST SITES REPORTED PRECIP OF .10 OR LESS FROM OVERNIGHT THUNDERSTORM ACTIVITY. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS THIS AFTERNOON AS A WEAK DISTURBANCE LIFTS NORTH ACROSS NORTHERN AND CENTRAL UT. MOST OF THESE SHOULD REMAIN CONFINED TO THE HIGHER TERRAIN. OTHERWISE UPPER LOW OFF CA COAST EXPECTED TO EJECT INLAND ON MONDAY. THIS WILL ALLOW FOR AN INCREASE IN SOUTHERLY WINDS ACROSS WESTERN UT MONDAY AFTERNOON. DRIER AIR SPREADING INTO THE AREA AS WELL MAY ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. WILL NEED TO CONSIDER A FIRE WEATHER WATCH FOR THIS AREA WITH AFTERNOON PACKAGE. && SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...HALL FIRE WEATHER...SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Aug 6, 2:03 PM MDT | Flash Flood Warning | SLC | Carbon, Emery, Sanpete | 3 hr |
| Aug 6, 2:53 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 52 min |
| Aug 6, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 25 min |
| Aug 6, 3:45 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 60 min |
| Aug 6, 4:05 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 115 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.